0

votes

Does nausea from supplemenatation fade after repeated supplemenet use?

Answered on February 07, 2014
Created January 15, 2014 at 5:31 AM

So I just started taking folinic acid (it's called "megafolinic" by Source Naturals - 800 Mcg), but have experienced dizziness shortly after taking the pills in isolation. There could be a variety of causes for this, but I am wondering whether my body simply must adapt to the supplement after taking it for say a few days. In other words, after taking the pills daily for some amount of time, is there any evidence that shows I will eventually not feel dizzy after taking a pill?

60dffe254787a2e7a96dedc87d11e5c5

(110)

on February 07, 2014
at 05:06 PM

I relate to this so much. I will feel horrible if I don't eat a meal with certain supplements, so just to be sure, I always take my supplements (UNLESS otherwise stated on the bottle) during/right after a meal. Also, you should NOT be feeling dizzy and is not a normal "acclimating symptom". 800 Mcg might be too much for you and halving that could be a good experiment. For me, taking more than 50 mg of Zinc will make me ABSOLUTELY SICK.

Medium avatar

(0)

on February 07, 2014
at 12:46 AM

I worked in vitamin stores for years and I think you should see if you could get your money back and try a different brand... this is a most unusual reaction to folate of any kind. If you are 'under orders' to take that much every day, maybe get 400 mcg caps and take one twice a day. Also, taking it with food might help! Good luck!

32f5749fa6cf7adbeb0b0b031ba82b46

(41747)

on January 15, 2014
at 08:22 PM

Puts on chemist hat: folic acid is folate. What Jaminet (and everybody else) should differentiate is folic acid versus tetrahydrofolic acid.

Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

5 Answers

0
60dffe254787a2e7a96dedc87d11e5c5

(110)

on February 07, 2014
at 05:07 PM

I relate to Matt 11 so much. I will feel horrible if I don't eat a meal with certain supplements, so just to be sure, I always take my supplements (UNLESS otherwise stated on the bottle) during/right after a meal.

Also, you should NOT be feeling dizzy and is not a normal "acclimating symptom". 800 Mcg might be too much for you and halving that could be a good experiment. For me, taking more than 50 mg of Zinc will make me ABSOLUTELY SICK.

0
5b65bdb7a2385333dff64b40b575fddd

on January 15, 2014
at 07:57 PM

Stop supplementing, eat vegetables, eat a rainbow of colour. Carrots, sprouts, purple cabbage, sweet potato. Promise you won't feel nauseated after that lot. Hope that's helpful.

0
32f5749fa6cf7adbeb0b0b031ba82b46

(41747)

on January 15, 2014
at 02:04 PM

A lot of supplements cause upset stomach taken alone. Take with a meal.

I no longer supplement (much), but I always had poor responses to B complexes and Zinc on an empty stomach.

60dffe254787a2e7a96dedc87d11e5c5

(110)

on February 07, 2014
at 05:06 PM

I relate to this so much. I will feel horrible if I don't eat a meal with certain supplements, so just to be sure, I always take my supplements (UNLESS otherwise stated on the bottle) during/right after a meal. Also, you should NOT be feeling dizzy and is not a normal "acclimating symptom". 800 Mcg might be too much for you and halving that could be a good experiment. For me, taking more than 50 mg of Zinc will make me ABSOLUTELY SICK.

0
543a65b3004bf5a51974fbdd60d666bb

(4493)

on January 15, 2014
at 10:20 AM

tbh, i'd never heard of folinic acid (or calcium folinate, sodium folinate) till just now. why are you taking it/what are you taking it for.

as far as folic acid & folate goes, as per the answer by samc, Jaminet now recommends zero folic/folate from supplements (get all your folate from food). in his first edition book, his rec was to not exceed 400mcg max p/d from supps.

all the negative studies on folic/folate seem to be based on folic acid (the common supplement form), so the folate form 'may' be ok? idk. but if you were going to supplement i would choose the folate form & still try to limit...may be 200mcg p/d or less (or ~400mcg twice per week?).

here are the Jaminet ref links from his book, Chapter 35: Choline and Folic Acid, as i say they seem to relate more specifically to folic acid (& not folate).

32f5749fa6cf7adbeb0b0b031ba82b46

(41747)

on January 15, 2014
at 08:22 PM

Puts on chemist hat: folic acid is folate. What Jaminet (and everybody else) should differentiate is folic acid versus tetrahydrofolic acid.

0
Medium avatar

(238)

on January 15, 2014
at 05:57 AM

Why are you taking it? I like http://perfecthealthdiet.com/recommended-supplements/ as a source of vitamin recommendations and they don't recommend taking so much Folic. It it is making you dizzy that is your body warning you to stop (usually).

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!